Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 4, NWS Goodland, KS

February 6, 2026Yuma County, Colorado; Cheyenne County, Kansas; Dundy County, Nebraska

NWS Goodland, KS issued this red flag warning at Feb 6, 2026, 12:09 PM MST for Yuma County, Colorado; Cheyenne County, Kansas; Dundy County, Nebraska. It took effect at Feb 7, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2026, 12:09 PM MST (19:09 UTC)
In effect from
Feb 7, 2026, 11:00 AM MST
Expired
Feb 7, 2026, 5:00 PM MST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3082 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

649 
WWUS83 KGLD 061909
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1209 PM MST Fri Feb 6 2026

...Critical Fire Weather Conditions Forecasted Saturday...

.Breezy to gusty northwest winds are forecast Saturday. The
strongest winds are forecast to be between 12pm and 3pm mountain
time. Winds are forecast to decrease in intensity around 430-5pm
but remaining around 10-15 mph. There is a 10-20% chance some 
wind gusts could approach 45 mph. 


COZ252-070700-
/O.NEW.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/
Yuma-
1209 PM MST Fri Feb 6 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 252...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 5 PM MST Saturday.

* AFFECTED AREA...Fire Weather Zone 252 Yuma.

* TIMING...From 11 AM to 5 PM MST Saturday.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
5 follow-up statements
052 
WWUS83 KGLD 070450
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
950 PM MST Fri Feb 6 2026

...Critical Fire Weather Conditions Forecasted Saturday...

.Breezy to gusty northwest winds are forecast Saturday. The
strongest winds are forecast to be between 12pm and 3pm mountain
time. Winds are forecast to decrease in intensity around 430-5pm
but remaining around 10-15 mph. There is a 10-20% chance some
wind gusts could approach 45 mph.

COZ252-071800-
/O.CON.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/
Yuma-
950 PM MST Fri Feb 6 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
252...

* AFFECTED AREA...Fire Weather Zone 252 Yuma.

* TIMING...From 11 AM to 5 PM MST Saturday.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
863 
WWUS83 KGLD 070816
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
116 AM MST Sat Feb 7 2026

...Critical Fire Weather Conditions Forecasted Saturday...

.Breezy to gusty northwest winds are forecast Saturday. The
strongest winds are forecast to be between 12pm and 3pm mountain
time. Winds are forecast to decrease in intensity around 430-5pm
but remaining around 10-15 mph. There is a 10-20% chance some
wind gusts could approach 45 mph.

KSZ001-NEZ079-072100-
/O.EXA.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/
Cheyenne-Dundy-
116 AM MST Sat Feb 7 2026 /216 AM CST Sat Feb 7 2026/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001 AND 079...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM MST /noon CST/ this morning to 5 PM MST /6 PM CST/
this afternoon.

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne and 079 Dundy.

* TIMING...From 11 AM MST /noon CST/ this morning to 5 PM MST /6 
  PM CST/ this afternoon.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

COZ252-072100-
/O.CON.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/
Yuma-
116 AM MST Sat Feb 7 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 252...

* AFFECTED AREA...Fire Weather Zone 252 Yuma.

* TIMING...From 11 AM this morning to 5 PM MST this afternoon.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
244 
WWUS83 KGLD 071533
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
833 AM MST Sat Feb 7 2026

...Critical Fire Weather Conditions Forecasted Saturday...

.Breezy to gusty northwest winds are forecast Saturday. The
strongest winds are forecast to be between 11am and 2pm mountain 
time. Winds are forecast to decrease in intensity around 430-5pm 
but remaining around 10-15 mph. There is a 20-30% chance some 
wind gusts could approach 45 mph; with the greatest potential 
across Yuma county.

COZ252-KSZ001-NEZ079-072345-
/O.CON.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/
Yuma-Cheyenne-Dundy-
833 AM MST Sat Feb 7 2026 /933 AM CST Sat Feb 7 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 252...

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 079 Dundy and 
  252 Yuma.

* TIMING...Until 5 PM MST /6 PM CST/ this afternoon.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
305 
WWUS83 KGLD 072007
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
107 PM MST Sat Feb 7 2026

...Critical Fire Weather Conditions Ongoing...

.Breezy to gusty winds up to 40 mph are forecast to continue
through the rest of the afternoon with the strongest forecasted
through around 3pm mountain time. Winds will then gradually
decrease through around 430-5pm mountain time before remaining
from the west-northwest overnight around 10-15 mph.

COZ252-KSZ001-NEZ079-080000-
/O.CON.KGLD.FW.W.0004.000000T0000Z-260208T0000Z/
Yuma-Cheyenne-Dundy-
107 PM MST Sat Feb 7 2026 /207 PM CST Sat Feb 7 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001, 079, AND 252...

* AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 079 Dundy and 
  252 Yuma.

* TIMING...Until 5 PM MST /6 PM CST/ this afternoon.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Unpredictable fire behavior. Any fires that develop 
  may rapidly grow and spread out of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Comply with burn bans and regulations. Avoid driving on dry grass
or brush. Maintain vehicle brakes and tires and secure tow chains
to avoid dragging. Never toss lit cigarettes onto the ground.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/goodland
983 
WWUS83 KGLD 072352 AAA
RFWGLD

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Goodland KS
452 PM MST Sat Feb 7 2026

COZ252-KSZ001-NEZ079-080100-
/O.EXP.KGLD.FW.W.0004.000000T0000Z-260208T0000Z/
Yuma-Cheyenne-Dundy-
452 PM MST Sat Feb 7 2026 /552 PM CST Sat Feb 7 2026/

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 001, 079, AND 252...

Northwesterly winds have already decreased to 10 to 20 mph and 
will further weaken after sunset.

$$

For more information from the National Weather Service visit
http://weather.gov/goodland

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:24 AM MST, 1 hour 45 minutes earlier. Its key messages:

  • Patchy fog is possible Saturday morning along and east of KS 25.
  • Elevated to locally critical fire weather conditions forecast Saturday through Monday. Winds are forecast to be the strongest on Saturday.
  • Above average highs expected late this week through early next week.
  • A winter system looks to impact the Tri-State area sometime between Tuesday and Friday evening. Light rain and snow are forecast, though there are some indications for a few inches of snowfall.
Area forecast discussion, Feb 6, 10:24 AM MST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1024 AM MST Fri Feb 6 2026

.KEY MESSAGES...

- Patchy fog is possible Saturday morning along and east of KS
  25.

- Elevated to locally critical fire weather conditions forecast
  Saturday through Monday. Winds are forecast to be the
  strongest on Saturday.

- Above average highs expected late this week through early
  next week.

- A winter system looks to impact the Tri-State area sometime
  between Tuesday and Friday evening. Light rain and snow are
  forecast, though there are some indications for a few inches
  of snowfall.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 233 AM MST Fri Feb 6 2026

Today, as an 850 mb high moves out of the Rockies and over the
Northern Plains, we can expect a weak backdoor cold front. This will
give us northeasterly and southeasterly flow in the low levels and
surface during the day, keeping temperatures in low to mid 60s.
Similar to last night, we have pretty clear skies, but with the
cooler temperatures during the day, overnight temperatures will not
have much issue cooling to around 30.

Tomorrow, the upper-level ridge that's been "protecting" us will
finally fizzle as a low over over Baja California slowly shifts the
jet stream south. This will allow for an 850 mb low in southern
Canada to extend a trough over the High Plains. There will still be
an 850 mb high over the Texas Gulf coast, feeding warm air into the
region, which will be brought further north, thanks to the trough.

In the early morning hours, we should see southeasterly flow across
the eastern CWA. This has a 20-25% chance of advecting in enough
moisture that patchy fog forms. As temperatures drop to slightly
below freezing, it's entirely possible that patchy freezing fog
occurs. If freezing fog occurs, elevated surfaces may become slick.
Most likely timing for fog would be between 9-15Z, along and east of
KS 25. However, upper-level cloud cover or winds being more
southerly could prevent any fog from forming at all.

An interesting front will occur from the aforementioned trough axis.
Winds will shift to become northwesterly with the FROPA,
synoptically the setup for a cold front. However, thanks to a
combination of the WAA and some compressional heating, temperatures
behind the front will be warmer. Behind the front, 850 mb
temperatures across the western half of the CWA to warm into the 14-
17C range. Even the eastern CWA will see 850 mb temperatures warm
into the low teens. This will lead to high temperatures fairly
similar to Thursday's, generally in the mid to upper 60s with
scattered low 70s.

With these warm temperatures, RH values will be driven down into the
mid teens in eastern Colorado. Combined with winds behind the front
gusting up around 25 kts in northeastern Colorado, briefly critical
fire weather conditions look likely. However, longevity of the
critical conditions is in question and confidence we hit Red Flag
Warning criteria is less than 30%.

Saturday evening, the upper-level ridge will be completely gone from
the High Plains and replaced with a weak trough. Northwesterly flow
will persist in the lower levels, pushing lows to the low 30s for
the CWA.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 140 AM MST Fri Feb 6 2026

A shortwave trough embedded in northwesterly flow across the
Northern and Eastern United States is forecast to be overhead Sunday
morning. A region of surface low pressure in association with this
shortwave looks to overspread areas east and south of the forecast
area, establishing WNW to NW winds across the CWA through most of
the morning and afternoon. Downsloping winds as a byproduct of this
flow would promote warm, dry conditions Sunday afternoon. High
temperatures in the mid to upper-60s are forecast, with about a 50-
60% chance for temperatures at or above 70 across portions of
Northwest Kansas. Additionally, RH values in the upper-teens to low-
20s are possible across the CWA. Locally critical fire weather is
not yet a concern, as NBM guidance suggests only about a 25%
chance or less for wind gusts to meet criteria, in addition to
the need for RH values to drop a few more points. Similar
conditions are forecast Monday, with high temperatures forecast
in the upper-60s to lower-70s. Southwest winds ahead of another
surface low pressure could allow slightly lower RH values in the
mid to upper- teens, primarily for counties along the KS-CO
border. NBM guidance indicates only a 10-15% chance for locally
critical fire weather conditions. Confidence in a warning being
needed for either Sunday or Monday rests around 5%.

A cold front is forecast to move through the forecast area sometime
between the evening and overnight hours on Monday, which may promote
cooler conditions through the remainder of the period. High
temperatures are forecast in the upper-40s to lower-50s through
Friday, with lows in the 20s. In addition, there is the potential
for a winter system to impact the forecast area anytime from Tuesday
evening through the end of the period. The primary concern for this
system will be light rain and snow, but there are indications from
25% of GEFS members that elevated snowfall totals are possible.
Timing, coverage, and intensity for this system are all in question,
though the GEFS members and the NBM are centering on Thursday night
to Friday as the most likely timeframe for precipitation to occur.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1018 AM MST Fri Feb 6 2026

Winds are forecast to become more easterly as the afternoon goes
on with mainly clear skies forecast. Some moisture advection is
forecast to occur as the night goes on leading to stratus and
some fog concerns mainly for MCK. Confidence is highest in
stratus affecting MCK so will focus on that for this TAF period
but there is a 10% chance of visibilities falling to less than
3 miles. GLD is bit tougher on stratus potential as the terminal
is forecast to be on the western edge of the stratus deck. Will
maintain VFR for now but will need to be watched in upcoming
TAF issuances. A developing 850mb jet is also forecast to lead
to some LLWS concerns for MCK, but enough mixing is forecast to
remain at GLD that winds should be high enough at the surface
that LLWS will not be a concern. If the winds remain light, then
LLWS will be a concern. VFR conditions are then forecast to
return late morning Saturday.

&&

.FIRE WEATHER...
Issued at 233 AM MST Fri Feb 6 2026

Dry and warmer than normal conditions are forecast to persist
through at least Monday. Elevated to locally critical fire
weather conditions are expected Saturday through Monday.

Saturday, Yuma and Kit Carson counties (CO fire zones 252 & 253) are
forecast to have RH values drop into the mid teens and winds from
the northwest gust to around 25 MPH. Confidence in an hour or two of
critical fire weather conditions is about 60% while confidence Red
Flag Warning criteria is met sits around 20-25%. Yuma county (252)
has the highest risk for meeting criteria.

Sunday and Monday, elevated fire weather conditions remain
forecast as RH values drop into the teens across eastern
Colorado and adjacent counties to the east. Winds these days
will be weaker, likely remaining under 20 MPH.

GFDI values top out around 30 on Saturday and are lower the
following days. Conditions are still forecast to remain dry
until Tuesday evening, but we are looking at precipitation
returning mid next week.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...CA
LONG TERM...CA/Davis
AVIATION...Trigg
FIRE WEATHER...CA
Hazardous weather outlook, Feb 6, 12:55 AM MST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1255 AM MST Fri Feb 6 2026

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070800-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1255 AM MST Fri Feb 6 2026 /155 AM CST Fri Feb 6 2026/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Colorado, 2026Red Flag Warnings in Kansas, 2026Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.